The Legal Examiner Mark The Legal Examiner Mark The Legal Examiner Mark search twitter facebook feed linkedin instagram google-plus avvo phone envelope checkmark mail-reply spinner error close
Skip to main content

USA Today is tripling the death count associated with Baxter’s Heparin supposedly contaminated in China.  According to the report, sixty-two deaths now are associated with contaminated batches of the blood thinner heparin, triple the previous estimate, the Food and Drug Administration said Tuesday.

Heparin is a blood thinner, and the vital drug is used in surgery, dialysis, and to prevent blood clots in the bedridden.  Other drugs thin blood, but they do not work as quickly as Heparin, and their effects are not as easily reversed.  Baxter International manufactures about half of the multi-dose Heparin vials used in the US.

The Baxter Heparin reactions involved a variety of symptoms including abdominal pain, decreased blood pressure, burning sensation, chest pain, diarrhea, dizziness, drug ineffectiveness, dyspepsia, dyspnea, erythema, flushing, headache, hyperhidrosis, hypoesthesia, hypotension, loss of consciousness, malaise, nausea, pallor, palpitations, paresthesia, pharyngeal edema, restlessness, vomiting/retching, stomach discomfort, tachycardia, thirst, trismus, and unresponsiveness to stimuli.  Our Baxter Heparin injury lawyers have determined that the drug involved in these reactions was defective, and that Baxter’s failure to adequately regulate its suppliers contributed to the Heparin’s defects. 

If you are unaware, Baxter International Inc. has found signs of a possible contaminant in the recalled blood thinner heparin that caused hundreds of serious side effects in the United States and have pointed the finger at ingredient suppliers in China.  If you or a loved one has experienced any of the above symptoms or death, seek medical attention and afterwards the advice of a good attorney experienced in Drug litigation.

 

Comments are closed.

Of Interest